Alert archive / Wyoming / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 2, 2006, 1:57 PM MDT for Laramie County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 1:57 PM MDT (19:57 UTC)
- Expired
- Jul 2, 2006, 4:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 23 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 022000 FFWCYS WYC021-022200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 400 PM MDT * AT 146 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM AFFECTING COUNTY ROAD 128 ABOUT 15 MILES NORTH OF CHEYENNE. OTHER NEARBY ROADWAYS HAVE LIKELY BEEN AFFECTED SIMILARLY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITAKER AND GUN BARREL DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4125 10503 4113 10430 4155 10433 4158 10492 $$ SOWKO
3 follow-up statements
000 WGUS75 KCYS 022035 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MDT SUN JUL 2 2006 WYC021-022200- LARAMIE- 235 PM MDT SUN JUL 2 2006 ...FLASH FLOOD WARNING CONTINUES UNTIL 400 PM MDT FOR LARAMIE COUNTY... A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN IS MOVING SLOWLY EASTWARD ACROSS MOST OF LARAMIE COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING RAIN AT A RATE OF TWO INCHES PER HOUR. THIS WILL CAUSE LOW LYING AREAS TO FLOOD. FLOODING HAS BEEN REPORTED ON COUNTY ROAD 128 NORTH OF HIGHWAY 85. HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH 4 PM...AND IS LIKELY TO PRODUCE MORE COMPLICATIONS FOR TRAVELERS IN LARAMIE COUNTY...INCLUDING THE CITY OF CHEYENNE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY OR DRIVE AROUND ANY BARRICADES. LAT...LON 4125 10503 4113 10430 4155 10433 4158 10492 $$
000 WGUS75 KCYS 022056 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 252 PM MDT SUN JUL 2 2006 WYC021-022200- LARAMIE WY- 252 PM MDT SUN JUL 2 2006 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL 400 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 252 PM MDT...A COMPLEX OF STORMS CONTINUED TO AFFECT MOST OF LARAMIE COUNTY. HEAVY RAIN WAS REPORTED ALONG I-80 NEAR EXIT 377. IN ADDITION...SMALL HAIL WAS REPORTED TO BE COVERING THE ROADWAY ALSO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY OR DRIVE AROUND ANY BARRICADES. LAT...LON 4102 10502 4102 10425 4155 10425 4158 10492 $$
000 WGUS75 KCYS 022202 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT SUN JUL 2 2006 WYC021-022208- LARAMIE WY- 358 PM MDT SUN JUL 2 2006 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN WILL EXPIRE AT 400 PM MDT FOR CENTRAL LARAMIE COUNTY... STORMS ARE GENERALLY WEAKENING ACROSS LARAMIE COUNTY...AND FLOODING IS NOT OCCURRING. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM AS STORMS MAY REDEVELOP. LAT...LON 4102 10502 4102 10425 4155 10425 4158 10492 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:45 PM MDT, 12 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SUN JUL 2 2006 .SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE IS NEARLY STATIONARY...BUT WHAT LITTLE MOTION IT HAS WILL BE EASTWARD OVERNIGHT. ROBUST UPSLOPE SURFACE FLOW WILL CONTINUE...AND NUMEROUS UPPER DISTURBANCES WILL PROMOTE THUNDERSTORM DEVELOPMENT THIS EVENING AND AT VARIOUS TIMES UNTIL LATE TUESDAY NIGHT WHEN THE RIDGE WILL BE NEARLY CENTERED ON THE AREA. FLASH FLOODING WILL BE A CONCERN AS STEERING FLOW IS LESS THAN 15 KTS EACH AFTERNOON AND THE MOISTURE IS STREAMING IN. HAVE UPPED POPS SUBSTANTIALLY EACH AFTERNOON. NUMEROUS MODEL DIFFERENCES LIMITING CONFIDENCE THAT RAIN WILL FALL ON ANY PARTICULAR DAY...BUT THE NAM AND GFS AGREE THAT MOST LOCALITIES WILL SEE SUBSTANTIAL RAIN AT LEAST ONCE IN THE NEXT COUPLE DAYS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PEAK OF THE UPPER RIDGE WILL CROSS OVER THE CWA ON WEDNESDAY BRINGING AN END TO UPSLOPE AND DRASTICALLY DECREASING POPS. EVEN THOUGH THE RIDGE WILL BE SLIDING EASTWARD...IT WILL AMPLIFY ALLOWING TEMPERATURES TO CLIMB PROGRESSIVELY EACH DAY UNTIL THE WEEKEND WHEN THINGS WILL BEGIN TO FLATTEN. AFTERNOON THUNDERSTORMS CANNOT BE RULED OUT ANY DAY...ESPECIALLY OVER THE HIGHER TERRAIN...BUT MOST AREAS WILL BE DRY THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....SOWKO
Hazardous weather outlook, Jul 2, 10:45 AM MDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SUN JUL 2 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND FOR SOUTHEAST WYOMING FROM THE LARAMIE RANGE EASTWARD. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT SLOWLY EASTWARD OVER THE PLAINS LATER THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 60 MPH. ALSO...SEVERAL OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTAIN TORRENTIAL RAIN...SO LOCALIZED FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY MONDAY AND TUESDAY. ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY MID AFTERNOON. WYZ061>063-065-031100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON AND ALBANY COUNTIES IN SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON BEFORE ENDING OR MOVING OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY MONDAY AND TUESDAY. THUNDERSTORMS SHOULD BECOME MORE ISOLATED AND BE CONFINED MAINLY OVER THE MOUNTAINS FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:20 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 55 min |
| Jul 2, 2:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 60 min |
| Jul 2, 3:50 PM MDT | Flash Flood Watch | CYS | 6 hr | |
| Jul 2, 4:30 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 44 min |
Nearby
Flash Flood Warnings in Wyoming, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.